Share Facebook


12-17-2017, 06:22 PM   #1
AUTUMN30
 
Join Date: Nov 2017
Deeply concerned

Hello everyone,

I started inflectra infusions two months ago. I've also been taking predisone for the past two months(started out at 40mg a week now I'm down to 25). for the past few weeks I've been having heartburn, high blood pressure, and I just found out friday during my recent inflectra treatment that my bilirubin is 2.3 which is considered quite high. The nurses told me that the bilirubin levels had doubled to 2.3 since my last appointment a month ago and that if it keeps going up I could develop jaundice. I read that inflectra and predisone can cause your bilirubin levels(which is the cause of jaundice) go up, and both can also give you heartburn, and high blood pressure. I am only 29 years old, never had high blood pressure issues or liver problems. Has anyone else on these medications had any of these side effects? Any information would be helpful. Thank You.
12-17-2017, 09:06 PM   #2
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Hi Autumn.......that is very concerning.
You should be checking with your doctors for a change of medication...your liver is reacting
and under siege from the Meds......who knows what else is happening,
I am amazed at the nurses not referring you immediately to a gastroenterologist for urgent medication review.
Feel better soon
12-18-2017, 08:58 AM   #3
CallieS
 
CallieS's Avatar
 
Join Date: Nov 2017
Location: Florida
I can say for certain that prednisone caused me to have serious heartburn. I also started at 40mg and was fine for a couple weeks, then the heartburn hit. I'm now down to 5mg and the heartburn is gone. At the higher doses, I also got acne and felt unusually energetic, both of those are gone as well. I miss the extra energy. :-) I didn't have any bloodwork done during the higher doses, so I can't comment on that but hopefully as you taper your symptoms will improve.
12-19-2017, 08:51 PM   #4
AUTUMN30
 
Join Date: Nov 2017
Thank you Trysha and CallieS for replying. I had a doctors appointment today with my GI ( I forgot to mention I had a GI Doctor.) they said that they weren't to concerned about my bilirubin level being so high because they were more concerned with my AST/SGOT and ALT/SGPT levels which were normal, and these test for poor liver function as well. they checked me for jaundice and noticed nothing wrong there. They wont me to continue the prednisone to calm down the crohns symptoms so I could avoid having surgery, I'm halfwat done with em(20mg starting this week.)

I'm still pretty worried even though the doctors aren't. they want to keep an eye on the bilirubin levels and take it from there. I also found out from my primary care doctor that my cholesterol is high(215mg) and trigycerides level is high(153), these two things can also effect your liver. They didn't seem to concerned about that either and said my primary doctor would have to handle that. the nurses at that hospital seemed more concerned than my doctors. The only upside is that the heartburn has stopped finally , but i still cant sleep so that gave me a med for that to.
again thank you both for the replies they did help, and I hope I feel better soon to tired of all these meds.
12-20-2017, 02:20 PM   #5
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Hi Autumn....
Itís very good that you checked in with the docs.
Itís good that your other liver functions are normal ...so itís probably the Meds causing the increased bilirubin level....and things will go back to normal once you are finished with the Meds causing the increase.
Hopefully you will continue to be monitored by the docs till things settle down.
Feel better soon
Trysha
12-20-2017, 02:34 PM   #6
xmdmom
Senior Member
 
Join Date: Jun 2012
Location: New York

My Support Groups:
I am not aware of bilirubin causing high bp or heartburn. However elevated bilirubin suggests some abnormal liver or gall bladder function or increased break down of red blood cells. I would find out what your other liver function tests were and speak with your doctor soon, so you can discuss what might be causing the elevation and whether you should stop either of these medications.
Reply

Thread Tools


All times are GMT -5. The time now is 01:02 AM.
Copyright 2006-2017 Crohnsforum.com